Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Suffering from Atrophy of muscles in hand and foot loosing strength. Pain in ankle and toe. Chewing tobacco

User rating for this question
Very Good
Answered by

Allergist and Immunologist
Practicing since : 1999
Answered : 584 Questions
Dear Doctor, I am suffering from Atrophy of muscles, much of it is right sided. Muscles of right hand and right foot are losing their strength. There is severe pain in the right ankle and big right toe. There is tremor in the right hand. While walking or standing I sometimes lose my balance. I have the habit of chewing tobacco which I want to get rid of. I prefer homeopathic treatment. My email. Id < YYYY@YYYY > From XXXXX
Posted Fri, 20 Sep 2013 in Bones, Muscles and Joints
Answered by Dr. Sujoy Khan 2 hours later
Brief Answer:
You need a MRI spine

Detailed Answer:

Atrophy or loss in muscle bulk is a serious condition that needs a full evaluation. Tremor with atrophy is more worrying but if the tremor affects the whole body both may be unrelated to just loss in muscle bulk (neuromuscular disorder).

However, prolonged use of steroids (Medral) can cause loss in muscle bulk or atrophy and therefore would recommend you visit a Neurologist to sort out these issues.
If the asthma is controlled with inhalers, you do NOT need Medral and can slowly stop taking it.
Tobacco chewing at this age (or any age) is HARMFUL and you must stop immediately.

Best Wishes.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor